MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION 2 ADVANCED AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION 2 ADVANCED AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number FRX521H14C
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information in regard to a dreamstation 2 advanced auto cpap device.The patient alleges that during an annual visit, the technician saw that one side of the medical device had melted.In addition, the patient does not use the built-in humidifier and it was noted that the humidifier was set to 5.There was no report of patient harm or injury.No medical intervention was required.The device was returned to the manufacturer on april 11th, 2023, and is awaiting evaluation.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
As per device evaluation received on 04/04/2024: the ds2adv auto cpap was returned to the manufacturer for investigation.Using the power supply and power cord that were returned with the device, and a known good, heated tube, manufacturer confirmed that the device powers on, provides airflow, the heated tube heats, and the heater plate heats.During the investigation, the manufacturer observed a white unknown dust contaminant on the water tank and water tank seal.An unknown dust contaminant was observed on the ui panel and top enclosure.The center enclosure exterior was observed to have a melted appearance to the side of it, likely due to a source external to the device.An unknown dust contaminant was also observed on the inlet of the blower box, blower, blower seal, blower box, and bottom enclosure, confirming debris in the airpath.The manufacturer confirmed that the device enclosure had a melted spot on the center enclosure, likely due to an outside source and could not confirm a thermal event to the device.Additionally, the device was scrapped.In this report, box d, h has been updated/corrected.

Brand Name
DREAMSTATION 2 ADVANCED AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key18318018
Report Number2518422-2023-35123
Device Sequence Number6115587
Product Code BZD
UDI-Device Identifier00606959062757
UDI-Public(01)00606959062757
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFRX521H14C
Device Catalogue NumberFRX521H14C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown